Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Stopping estrogen

02/06/2008

Question:

I am 59 yrs. old and have been on estrogen for 13yrs. My new doctor told me to quit immediately for fear of stroke or heart attack, Which I did 3 months ago. I am now experiencing day and night body sweats and my nerves are bad. I would appreciate anything you have to say on this issue. Thank you.

Answer:

Some women try to taper their hormones slowly so that they can adjust more gradually.  Another option is to use one of the SSRI or SNRI medications to help hot flashes and "nerves".  One popular product is Effexor, but there are several in this category.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati